Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 112, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2019, 7:27 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 7:27 PM MDT (01:27 UTC)
- Expired
- Jul 3, 2019, 8:15 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 7:03 PM MDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911
WUUS53 KLBF 040127
SVRLBF
NEC031-075-161-040215-
/O.NEW.KLBF.SV.W.0112.190704T0127Z-190704T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
727 PM MDT Wed Jul 3 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Cherry County in north central Nebraska...
Western Grant County in west central Nebraska...
Southeastern Sheridan County in the Panhandle of Nebraska...
* Until 815 PM MDT.
* At 726 PM MDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Merriman to 8 miles northwest
of Ashby, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hyannis, Medicine Lake, Ashby, Highway 61 crossing the Snake River,
Dipping Vat Meadow, Finnegan Lake, Schoolhouse Lake, Intersection
of Highway 61 and Survey Valley Road, Mother Lake, Bingham, Round
Lake, Dominick Lake, Highway 61 Crossing The Niobrara River,
Intersection of Highway 61 and Shadbolt Road and Indian Hill.
This includes the following highways...
Highway 20 between mile markers 140 and 148.
Highway 2 between mile markers 129 and 152.
Highway 61 between mile markers 145 and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 10160 4282 10111 4182 10177 4207 10218
TIME...MOT...LOC 0126Z 296DEG 12KT 4287 10157 4211 10206
HAIL...1.00IN
WIND...60MPH
$$
Gomez/ET2 follow-up statements
832
WWUS53 KLBF 040154
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
754 PM MDT Wed Jul 3 2019
NEC161-040203-
/O.CAN.KLBF.SV.W.0112.000000T0000Z-190704T0215Z/
Sheridan NE-
754 PM MDT Wed Jul 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
north central and west central Nebraska.
LAT...LON 4282 10111 4182 10177 4198 10204 4290 10139
TIME...MOT...LOC 0153Z 308DEG 33KT 4277 10123 4193 10186
$$
NEC031-075-040215-
/O.CON.KLBF.SV.W.0112.000000T0000Z-190704T0215Z/
Cherry NE-Grant NE-
754 PM MDT Wed Jul 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WESTERN CHERRY AND WESTERN GRANT COUNTIES...
At 753 PM MDT, severe thunderstorms were located along a line
extending from 10 miles east of Medicine Lake to 6 miles southwest of
Hyannis, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hyannis, Medicine Lake, Ashby, Round Lake, Dominick Lake, Indian
Hill, Schoolhouse Lake, Intersection of Highway 61 and Survey Valley
Road and Mother Lake.
This includes the following highways...
Highway 2 between mile markers 133 and 152.
Highway 61 between mile markers 145 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4282 10111 4182 10177 4198 10204 4290 10139
TIME...MOT...LOC 0153Z 308DEG 33KT 4277 10123 4193 10186
HAIL...1.00IN
WIND...60MPH
$$
Gomez/ET030
WWUS53 KLBF 040211
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
811 PM MDT Wed Jul 3 2019
NEC031-075-040220-
/O.EXP.KLBF.SV.W.0112.000000T0000Z-190704T0215Z/
Cherry NE-Grant NE-
811 PM MDT Wed Jul 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY AND WESTERN
GRANT COUNTIES WILL EXPIRE AT 815 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
north central and west central Nebraska.
LAT...LON 4282 10111 4182 10177 4198 10204 4290 10139
TIME...MOT...LOC 0210Z 296DEG 12KT 4275 10116 4191 10179
$$
Gomez/ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:17 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 3, 6:17 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 717 PM CDT Wed Jul 3 2019 .SYNOPSIS... Issued at 306 PM CDT Wed Jul 3 2019 H5 analysis from this morning had a closed low over northern Manitoba. A trough of low pressure extended from eastern Washington to just off the coast of northern California. Downstream of the Washington trough, broad west southwesterly flow extended from southern California into the northern plains. Across the sern states, high pressure was noted over the eastern Gulf of Mexico with a ridge extending north into the Carolinas. Closer to western and north central Nebraska, a shortwave was noted over northeastern Oklahoma with another shortwave located over central South Dakota and a third over eastern North Dakota. At the surface: A stationary front extended from south central Wyoming into west central South Dakota and eastern North Dakota. As of 2 PM CDT under clear to partly cloudy skies, temperatures ranged from 83 at O'Neill to 90 at Valentine. && .SHORT TERM...(This evening through Thursday night) Issued at 306 PM CDT Wed Jul 3 2019 In the near term, thunderstorm chances and severe potential are the main forecast challenges. For tonight: A shortwave will interact with the stationary front leading to thunderstorm development from eastern Wyoming into South Dakota. With the front well north of the area, thunderstorm chances appear limited for most of the forecast area. However, with surface heating, couldn't rule out at least an isolated thunderstorm through mid evening in the western forecast area. This activity will be very limited in scope and the severe potential will be very limited due to very weak deep layer shear. Thunderstorms will congeal into a complex across South Dakota overnight. Some of this activity may clip the far northern forecast area overnight and will continue low pops for the northern third of the forecast area overnight. Further south, light easterly and southeasterly winds will continue tonight. With an abundance of low level moisture and mainly clear skies, fog potential looks decent tonight across southwestern into southeastern portions of the forecast area. Will limit the fog mention to patchy for now with areas of fog in the Platte River Valley. Overnight thunderstorms across South Dakota, will force the frontal boundary south into northwestern Nebraska for Thursday. With surface heating and an approaching shortwave, thunderstorms are expected to initiate across the Nebraska Panhandle and far northeastern Colorado late in the afternoon. As this activity pushes east northeast into the forecast area, it will encounter strong instability, abundant low level moisture, and MU CAPES north of 4000 J/KG. Wind shear will be more favorable for severe storms tomorrow with deep layer shear increasing to 30 to 40 KTS by afternoon. Large hail and damaging winds will be the main threats initially, however as storms congeal into a complex Thursday evening, damaging winds and heavy rain (particularly along the surface front) will be the main threats. As for timing, there are some model differences as to the onset of thunderstorms Thursday. The WARW develops convection during the late afternoon hours in the west, clearing the forecast area during the evening hours. The NAM12 is slower with the 4KM NAM nest the latest of the bunch. The 4KM NAM next develops a second round of thunderstorms by late evening in NE Colorado and seems too late from a climatology standpoint. Also this soln is an outlier compared to the NAM12, GFS and WARW solns. That being said, am leaning toward a blend of the NAM12/WARW soln which initiates convection in the panhandle and nern Colorado during the 4 to 6 PM CDT time frame forcing this through the forecast area during the early overnight hours. For North Platte, based on this blend of WARW and NAM12, convection should arrive during the 8PM to 11PM CDT time frame. .LONG TERM...(Friday through Wednesday) Issued at 306 PM CDT Wed Jul 3 2019 The frontal boundary will be forced south into northern Kansas by Thursday's nights convection across Nebraska. Once again, the front will serve as the focal point for thunderstorm development on Friday with the greatest severe threat INVOF the front. Low amplitude west southwesterly will continue into Saturday, then transition to zonal flow Saturday night into Sunday. The threat for thunderstorms will continue across the area, as decent low level moisture remains in place across the forecast area. Highs will be in the lower to middle 80s for Friday into Sunday. High pressure will develop an strengthen across the southern plains early next week. This will build a ridge north into the central plains by midweek. Precipitation chances will decrease and temperatures increase into the upper 80s to lower 90s. as we head into the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 700 PM CDT Wed Jul 3 2019 VFR conditions will continue through this evening across southwest Nebraska. Across north central Nebraska and the northern Sandhills scattered thunderstorms are possible this evening into tonight. Low clouds will develop tomorrow morning and will make for IFR conditions for a brief period of time across portions of southwest Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Gomez
Hazardous weather outlook, Jul 3, 2:19 PM MDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 319 PM CDT Wed Jul 3 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 319 PM CDT Wed Jul 3 2019 /219 PM MDT Wed Jul 3 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will affect parts of the panhandle and northern Sandhills through tonight. A few of the storms may be capable of producing hail and strong winds, primarily in northwest Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorm chances increase Thursday, July 4, in the panhandle during the afternoon and across the Sandhills during the evening. Some storms may become severe with large hail, damaging winds, torrential rainfall, and frequent lightning being the main concerns. The greatest storm coverage and severe potential lie generally along and north of Interstate 80. Daily thunderstorm chances continue into early next week. A marginal risk of severe weather exists Friday, with hail, wind, and heavy rain being the main threats. Severe weather potential for Saturday and beyond is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across northwest Nebraska. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 3, 4:16 PM MDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
516 PM CDT Wed Jul 3 2019
NEZ005-006-008-032245-
Brown NE-Eastern Cherry NE-Keya Paha NE-
516 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...NORTH
CENTRAL BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norden, or 12 miles west of Springview, moving northwest at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Norden and North River Trail.
This includes Highway 12 between mile markers 20 and 39, and between
mile markers 41 and 46.
LAT...LON 4281 9983 4270 10003 4299 10028 4300 10003
4299 10000
TIME...MOT...LOC 2214Z 142DEG 21KT 4283 10000
GomezSpecial weather statement, Jul 3, 5:33 PM MDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service North Platte NE 533 PM MDT Wed Jul 3 2019 NEZ004-094-040000- Sheridan NE-Western Cherry NE- 533 PM MDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 600 PM MDT... At 533 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Batesland, or 13 miles northeast of Gordon, moving north at 10 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hoover Lake and Shell Lake State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4300 10190 4288 10197 4292 10221 4300 10220 TIME...MOT...LOC 2333Z 192DEG 7KT 4298 10207 Gomez
Special weather statement, Jul 3, 6:12 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
612 PM MDT Wed Jul 3 2019
NEZ004-022-094-040100-
Sheridan-Western Cherry-Garden-
612 PM MDT Wed Jul 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHERRY...
NORTHWESTERN GARDEN AND SHERIDAN COUNTIES...
At 612 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles south of White Clay to near
Alliance. Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Antioch, Clinton,
Intersection of Highway 87 and Craven Creek Road, Lone Butte,
Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Pine Ridge, Hoover Lake,
Wickson Lake, Diamond Lake, Metcalf State Wildlife Management Area,
Krause Lake, Highway 27 crossing the Niobrara River, Smith Lake State
Wildlife Management Area, Mount Maria and Highway 250 crossing the
Niobrara River.
This includes the following highways...
Highway 20 between mile markers 74 and 108.
Highway 250 between mile markers 1 and 48.
Highway 2 between mile markers 96 and 112.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4300 10208 4199 10241 4199 10268 4200 10268
4201 10270 4209 10270 4210 10274 4244 10275
4244 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0012Z 254DEG 29KT 4287 10256 4214 10279
ETLocal storm report, Jul 3, 6:49 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 13 WSW MERRIMAN 42.85N 101.94W
07/03/2019 E1.00 INCH CHERRY NE PUBLIC
QUARTER AND NICKEL SIZE HAIL
&&
ETSpecial weather statement, Jul 3, 7:00 PM MDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE 700 PM MDT Wed Jul 3 2019 NEZ004-022-023-035-094-040130- Sheridan NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE- 700 PM MDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR... SOUTHWESTERN CHERRY...WESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 730 PM MDT... At 659 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 16 miles southeast of Gordon to near Ellsworth. Movement was southeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Ellsworth, Hyannis, Ashby, Watson Lake, Highway 61 crossing the Snake River, Big Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake, Finnegan Lake, Swede Lake, Kincaid Lake, Kennedy Lake, Intersection of Highway 61 and Survey Valley Road, Mother Lake, Bingham, Round Lake, Wolf Hill, Dominick Lake and Argo Hill. This includes the following highways... Highway 2 between mile markers 114 and 146. Highway 61 between mile markers 159 and 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight MDT for north central and west central Nebraska. LAT...LON 4256 10142 4174 10189 4206 10238 4275 10199 TIME...MOT...LOC 0059Z 302DEG 32KT 4265 10195 4209 10227 Gomez
Local storm report, Jul 3, 7:01 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL CODY 42.94N 101.25W
07/03/2019 M1.00 INCH CHERRY NE TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL
&&
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:12 PM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jul 3, 6:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 3, 6:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 3, 7:00 PM MDT | Special Weather Statement | LBF | Grant | 30 min |
| Jul 3, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 33 min |
| Jul 3, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson, Thomas | 45 min |
| Jul 3, 8:47 PM MDT | Special Weather Statement | LBF | Brown | 28 min |
| Jul 3, 9:02 PM MDT | Special Weather Statement | LBF | Keya Paha | 28 min |
| Jul 3, 9:19 PM MDT | Special Weather Statement | LBF | Blaine, Brown | 26 min |
| Jul 3, 9:29 PM MDT | Special Weather Statement | LBF | Keya Paha | 31 min |
| Jul 3, 11:41 PM MDT | Special Weather Statement | LBF | Deuel | 49 min |
| Jul 4, 12:16 AM MDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jul 4, 12:57 AM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jul 4, 2:09 AM MDT | Special Weather Statement | LBF | Perkins | 51 min |
| Jul 4, 3:03 AM MDT | Special Weather Statement | LBF | Perkins | 42 min |
| Jul 4, 2:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 59 min |
| Jul 4, 3:14 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jul 4, 3:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 59 min |
| Jul 4, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 60 min |
| Jul 4, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jul 4, 5:12 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jul 4, 5:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.